MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 8MM
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a primary tsa procedure on her right shoulder on (b)(6) 2016.About 12 months post-op, the patient was experiencing constant pain in her shoulder.After a year of pain, she was seen by her surgeon and when an x-ray was taken, it revealed she had a fractured humerus.The surgeon decided to convert to an rtsa.The patient underwent a revision procedure on (b)(6) 2018 to convert from primary tsa to rtsa and during the case, the surgeon found that one of the feet of the "trunion" (part of ar-9100-08s) was broken and the inferior portion of the glenoid poly (ar-9105-02) was showed signs of wear.The broken foot was found secured near the rest of the "trunion".The following three devices (along with the broken foot) were explanted: ar-9100-08s / lot: 1349709.Ar-9105-02 / lot: 113601502.Ar-9144-17p / lot: 150049215.
 
Additional Manufacturer Narrative
Complaint confirmed.One of the two trunnion legs was found to be broken near the base.The most likely cause of failure is an impact during removal of the device and/or during an event that may be related to the humerus fracture.

Brand Name
UNIVERS APEX HUMERAL STEM, 8MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8160536
Report Number1220246-2018-00800
Device Sequence Number16695070
Product Code KWS
UDI-Device Identifier00888867134508
UDI-Public00888867134508
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberUNIVERS APEX HUMERAL STEM, 8MM
Device Catalogue NumberAR-9100-08S
Device Lot Number1349709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;